MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 43 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 43 REPERFUSION CATHETER; NRY
Catalog Number RED43160
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned red43 confirmed a fracture and revealed stretching at the fractured location.If the red43 is retracted against resistance during use, damage such as stretching and subsequent fracture may occur.Further evaluation of the red43 revealed multiples kinks along the catheter shaft.This damage was incidental to the complaint and the root cause of this damage could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.Placeholder.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the left m2 segment of the middle cerebral artery (mca) using a penumbra system red43 reperfusion catheter (red43), a benchmark bmx96 access system (bmx96), a penumbra system red72 reperfusion catheter (red72), and a guidewire.During the procedure, the physician completed one pass with the red43.Next, after removing the red43 to aspirate through the red72, the physician noticed that the red43 had fractured at the distal location.It was reported that the distal end of the red43 was contained within the bmx96 and was flushed out on the back table.The procedure was completed with a new red43.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED 43 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19743486
Report Number3005168196-2024-00251
Device Sequence Number7991356
Product Code NRY
UDI-Device Identifier00815948025745
UDI-Public00815948025745
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K222808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED43160
Device Lot NumberF00008868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005